Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 137, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 26, 2021, 9:16 PM EDT for Caroline County, Essex County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 9:16 PM EDT (01:16 UTC)
- Expired
- Jul 26, 2021, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Essex County, VA
The radar
The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
580
WUUS51 KAKQ 270116
SVRAKQ
VAC033-057-270200-
/O.NEW.KAKQ.SV.W.0137.210727T0116Z-210727T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
916 PM EDT Mon Jul 26 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Caroline County in north central Virginia...
Northwestern Essex County in east central Virginia...
* Until 1000 PM EDT.
* At 916 PM EDT, a severe thunderstorm was located over
Fredericksburg, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Bowling Green, Milford and Fort A.p. Hill around 950 PM EDT.
Other locations impacted by this severe thunderstorm include
Rappahannock Academy, Sparta, Golansville, Villboro, Hustle, Guinea,
Corbin, Supply, Central Point and Penola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3824 7731 3824 7729 3822 7728 3825 7728
3825 7725 3824 7723 3823 7725 3819 7725
3819 7723 3820 7722 3817 7718 3817 7713
3802 7701 3788 7743 3789 7745 3788 7748
3790 7750 3807 7756 3825 7737 3825 7734
TIME...MOT...LOC 0116Z 323DEG 23KT 3826 7746
HAIL...0.88IN
WIND...60MPH
$$
PocheWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:15 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 26, 8:15 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
815 PM EDT Mon Jul 26 2021
.SYNOPSIS...
A weak cold front crosses most of the area tonight. The front
stalls across the Carolinas on Tuesday as weak high pressure
builds north of the region. A stronger cold front is expected
to cross the region late in the week with high pressure building
in on Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 800 PM EDT Monday...
The Severe Tstm Watch has ended and have cancelled most of the
Flash Flood Watch (leaving the far southern VA portion where
some locally heavy rain is still occurring). Most of the
current pcpn across southern/SE VA is expected to be weakening
over far southern VA and NE NC by about 10pm, although there
are some additional showers/tstms across northern VA in association
with the actual frontal boundary as it pushes S into the CWA.
With this in mind, will still keep high chc PoPs going across
the remainder of the area through 06Z/2am even though the
coverage will only be 30 to 50% with this additional round
moving in from the N. Mainly dry conditions are expected after
06Z/2am except for some lingering chc PoPs in NE NC and extreme
SE VA. Overnight lows fall into the mid to upper 60s far NW to
the lower 70s elsewhere overnight.
The aforementioned weak front stalls/washes out across NC on
Tue. With a light boundary layer flow, expect seabreeze
influences that may aid in the development of aftn tstms as far
N as areas along the Bay. Will keep highest chc PoPs across far
southern VA and NE NC Tue aftn (30-50%), with a 15-30% chc of
aftn tstms into most of E-central VA. WPC has a MRGL Risk for
Excessive Rainfall across extreme southern portions of the FA
on Tuesday, but that will depend on how much rain actually falls
across NE NC tonight. It will remain quite humid (especially SE)
with highs in the upper 80s to lower 90s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...
With NW flow aloft on Wed, the models to varying degrees have
some additional chances for mainly afternoon/evening tstms
despite a somewhat drier air across the region. Will maintain
mainly slight chance PoPs from 18z Wed-00z Thu with highs into
the lower 90s inland and upper 80s/low 90s at the coast.
Wed night/Thu looks to be a bit warmer than normal out ahead of
an approaching cold front, with lows in the low-mid 70s
followed by highs Thu in the lower to mid 90s with moderate
levels of humidity. Dry wx is expected to prevail for most of
Thursday, before shower/tstm chances increase late in the day
(with the highest rain chances...which are 20-30% mainly across
the north/east...holding off until Thu evening-Thu night).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...
The latter portion of this week into next weekend/early next
week will continue to feature a W-NW flow aloft as an upper
level ridge remains entrenched from the central/southern Plains
to the intermountain west, while a series of upper troughs move
ESE from north central Canada to the NE CONUS. Additional
showers/tstms are possible Fri (mainly S and during the
aftn/evening) as the front is slow to move south of the CWA.
Mainly dry and cooler conditions are expected Sat with highs in
the 80s. Another front potentially moves through late Sun/early
Mon with highs in the 80s to around 90F and a chc for
showers/tstms. Shower/tstm chances shift to the S on Mon with
highs mainly in the 80s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 800 PM EDT Monday...
Lingering showers and tstms ongoing across far southern VA and
NE NC to start the TAF period for PHF/ORF/ECG, with mainly dry
conditions or just spotty showers to the N. However, an
additional batch of at least scattered showers/tstms is moving
south from northern VA (with the actual cold front) and has a
decent chance at affecting RIC between 02-04Z. Have included
TEMPO IFR conditions at RIC with MVFR conditions at SBY from
01-03Z. Generally dry conditions are expected overnight/early
Tue, but some patchy fog and low stratus will be possible,
especially at RIC around sunrise.
Outlook...Mainly VFR conditions Tuesday with isolated to widely
scattered showers and tstms potentially bringing brief degraded
flight conditions in the afternoon and early evening (mainly
for ECG and perhaps for PHF/ORF). The chc for afternoon and
evening showers and tstms is 20% or less by Wednesday and
Thursday. A higher chance arrives Thu night across the N with
the next frontal boundary.
&&
.MARINE...
As of 255 PM EDT Monday...
Winds are expected to remain sub-SCA for the next week outside of
convection. A weak pressure gradient remains over the local waters
this afternoon between a cold front to the NW and a weak low off the
FL/GA coastline. SW/SSW winds 10-15 kt continue into the evening
before becoming SW 5-10 kt tonight through early Tues morning. A
weak cold front drops south late tonight through Tues morning before
become stalled/washed out near the VA/NC border. In response, winds
become W Tues morning. However, due to the weak nature of the front,
winds shift to SE Tues afternoon before becoming SW Tues night.
Another cold front moves south over the local waters Wed morning
with a shift to NW Wed morning, E early Wed afternoon, and SE late
Wed. Winds remain S/SSE Thurs, potentially increasing to 10-15 kt in
the southern Ches Bay and coastal waters late Thurs ahead of another
cold front pushing through early Fri.
Seas of 2-3 ft and waves of 1-2 ft continue through late week. By
late Thurs night, seas of 3-4 ft and waves of 2-3 ft will be briefly
possible.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ087-092-
096>098.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ERI/LKB
LONG TERM...LKB
AVIATION...LKB
MARINE...RMMHazardous weather outlook, Jul 26, 7:57 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 757 PM EDT Mon Jul 26 2021 VAZ087-092-096>098-280000- Greensville-Southampton-Suffolk-Chesapeake-Virginia Beach- 757 PM EDT Mon Jul 26 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ095-280000- Norfolk/Portsmouth- 757 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-060>062-064>069-075>086-088>090-093-099-100- 509>525-280000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Sussex-Surry- James City-Isle of Wight-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 757 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-280000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 757 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain will be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 26, 7:23 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
723 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 NW WINDSOR 36.82N 76.76W
07/26/2021 ISLE OF WIGHT VA UTILITY COMPANY
LARGE TREE LIMBS DOWNED ALONG US-460
NORTHWEST OF WINDSOR. NUMEROUS POWER OUTAGES
REPORTED IN THIS AREA. TIME IS RADAR
ESTIMATED.
&&
05Special weather statement, Jul 26, 7:32 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
732 PM EDT Mon Jul 26 2021
MDZ025-270000-
Maryland Beaches-
732 PM EDT Mon Jul 26 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT OCEAN CITY...
At 731 PM EDT, a thunderstorm with heavy rain was located over Ocean
City, moving southeast at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Ocean City, Cape Isle Of Wight, Ocean Pines, West Ocean City and
Ocean City Municipality.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3837 7503 3830 7505 3829 7507 3825 7508
3831 7518 3835 7516 3835 7515 3838 7515
3837 7513 3838 7512 3839 7513
TIME...MOT...LOC 2331Z 294DEG 8KT 3835 7508
05Local storm report, Jul 26, 7:46 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM LIGHTNING WESTERN BRANCH 36.83N 76.41W
07/26/2021 CITY OF CHESAPEAKE VA PUBLIC
TREE STRUCK BY LIGHTNING.
&&Special weather statement, Jul 26, 8:00 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
800 PM EDT Mon Jul 26 2021
NCZ013-030>032-270045-
Hertford-Bertie-Perquimans-Chowan-
800 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT BERTIE...SOUTHERN HERTFORD AND
CHOWAN COUNTIES...
At 800 PM EDT, a strong thunderstorm was located near Powellsville,
or 7 miles southeast of Ahoskie, moving southeast at 45 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
This storm will be near...
Colerain around 805 PM EDT.
Rockyhock around 810 PM EDT.
Valhalla around 815 PM EDT.
Cape Colony around 825 PM EDT.
Other locations impacted by this storm include Goose Pond, Whites
Crossroads, Kelford, Earleys, Newsome Store, Arrowhead Beach, Saint
Johns, Republican, Mount Gould and Hancock.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3590 7692 3586 7704 3594 7704 3594 7720
3621 7724 3625 7721 3635 7676 3605 7644
3601 7651 3601 7658 3606 7662 3604 7666
3593 7674 3595 7670 3594 7669 3588 7674
3586 7678 3588 7683 3585 7683 3581 7689
TIME...MOT...LOC 0000Z 328DEG 40KT 3621 7688
PocheLocal storm report, Jul 26, 8:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
846 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM LIGHTNING 1 SE CHAMBERLAYNE 37.61N 77.41W
07/26/2021 HENRICO VA COUNTY OFFICIAL
NUMEROUS FIRES AND DOWNED TREES REPORTED DUE
TO LIGHTNING STRIKES IN EASTERN HANOVER
COUNTY. REPORTS BETWEEN 245 AND 315 PM EDT.
&&
05Special weather statement, Jul 26, 9:07 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
907 PM EDT Mon Jul 26 2021
VAZ064-075-076-521-270200-
Richmond-Westmoreland-Western Essex-Caroline-
907 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...WESTMORELAND
AND NORTHWESTERN ESSEX COUNTIES...
At 907 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near La Plata to 7 miles west of
Fredericksburg. Movement was southeast at 25 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms.
These storms will be near...
Bowling Green, Milford and Fort A.p. Hill around 1000 PM EDT.
Other locations impacted by these storms include Golansville,
Currioman Landing, Hustle, Potomac Beach, Guinea, Corbin, Supply,
Penola, Stratford Hall and Nancy Wrights Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3806 7692 3807 7693 3805 7693 3792 7754
3803 7760 3825 7735 3822 7729 3825 7723
3823 7725 3819 7725 3814 7708 3826 7705
3828 7698
TIME...MOT...LOC 0107Z 321DEG 21KT 3851 7687 3832 7762
PocheThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg | 102 min |
| Jul 26, 9:07 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 53 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg | 2 hr |
| Jul 26, 9:47 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg | 3 hr |
| Jul 26, 11:12 PM EDT | Special Weather Statement | AKQ | Goochland | 33 min |
| Jul 27, 5:09 AM EDT | River Flood Warning | AKQ | Mecklenburg | 5 hr |
| Jul 27, 5:47 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.